Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Fort Worth, TX

August 7, 2012Ellis County, Texas

NWS Fort Worth, TX issued this special weather statement at Aug 7, 2012, 7:45 PM CDT for Ellis County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 7:45 PM CDT (00:45 UTC)
Expired
Aug 7, 2012, 8:15 PM CDT
In force
30 min
Issued by
NWS Fort Worth, TX

County Ellis County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
2638 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WWUS84 KFWD 080045
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT TUE AUG 7 2012

TXZ119-134-080115-
DALLAS TX-ELLIS TX-
745 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN DALLAS COUNTY
  NORTHERN ELLIS COUNTY

AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF RED OAK...MOVING SOUTHWEST
AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CEDAR HILL...DESOTO...
DUNCANVILLE...FERRIS...GLENN HEIGHTS...GRAND PRAIRIE...LANCASTER...
MIDLOTHIAN...OAK LEAF...OVILLA...PALMER...RED OAK...WAXAHACHIE...
WILMER AND CEDAR HILL STATE PARK.

WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3239 9686 3252 9706 3255 9706 3255 9704
      3272 9704 3263 9666 3253 9651 3251 9651
      3250 9650 3248 9651 3235 9645
TIME...MOT...LOC 0045Z 036DEG 11KT 3254 9676

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:07 PM CDT, 38 minutes earlier.

Area forecast discussion, Aug 7, 7:07 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT TUE AUG 7 2012

.AVIATION...
/00Z TAFS/

VFR CONDITIONS PREVAIL OUTSIDE OF ISOLATED CONVECTION. STRONGEST
STORM IS CURRENTLY LOCATED JUST INSIDE OF DALLAS COUNTY AND HAS
SENT A STRONG OUTFLOW BOUNDARY SURGING WESTWARD. WILL TEMPO
EASTERLY WINDS AT KDAL GUSTING TO 30KTS WITH THIS OUTFLOW AND
MONITOR WESTWARD PROGRESSION FOR AMDS TO DFW AND OTHERS.
OTHERWISE...ISOLATED CONVECTION SHOULD TAPER WITH LOSS OF DAYTIME
HEATING OVER THE NEXT 2 HOURS. EXPECT MORE SCATTERED AFTN
CONVECTION ON WEDNESDAY BUT AGAIN AT THIS TIME IT APPEARS COVERAGE
IS TOO SPARSE FOR MENTION IN THE CURRENT TAF. LIGHT SOUTHERLY FLOW
EXPECTED TO PREVAIL OUTSIDE OF CHAOTIC WINDS BEHIND OUTFLOW.

DUNN

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT TUE AUG 7 2012/
ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS
OF NORTH TEXAS AGAIN TODAY WITH A THREAT FOR DAMAGING DOWNBURST
WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. EXPECT
THIS ACTIVITY TO CONTINUE INTO THE EVENING HOURS WITH MOST OF THE
ACTIVITY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR.

SIMILAR ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED
AGAIN TOMORROW AS NORTH TEXAS REMAINS IN DIFFLUENT NORTH FLOW
ALOFT BETWEEN AN UPPER LEVEL RIDGE TO OUR WEST AND A DEVELOPING
TROUGH TO OUR NORTH AND NORTHEAST. ON WEDNESDAY NIGHT...A COMPLEX
OF STORMS MAY DEVELOP ACROSS EASTERN OKLAHOMA IN ASSOCIATION WITH
THE UPPER LEVEL TROUGH. THE MEAN STORM MOTION WITH THIS COMPLEX
COULD TRACK THE SYSTEM ACROSS OUR NORTHEASTERN COUNTIES EARLY
THURSDAY MORNING. AS THE UPPER LEVEL TROUGH MOVES DOWN THE
PLAINS IT WILL BRING A FRONT WITH IT.

THE FRONTAL BOUNDARY WILL MOVE INTO OUR CWA DURING THE DAY ON
THURSDAY AND LIKELY SERVE AS A FOCUS FOR STORM DEVELOPMENT. THE
EXACT LOCATION OF THE FRONTAL BOUNDARY ON THURSDAY IS DIFFICULT TO
DETERMINE AT THIS TIME BUT IT APPEARS THE BEST CHANCES FOR RAIN
WILL BE ACROSS THE EASTERN AND SOUTHEASTERN COUNTIES. THE MODELS
WANT TO RETREAT THE FRONT A LITTLE ON THURSDAY NIGHT AND THEN PUSH
IT THROUGH THE ENTIRE CWA ON FRIDAY. AS THE FRONT MOVES
THROUGH...DRIER AIR WILL FILTER INTO THE REGION...ENDING RAIN
CHANCES FOR THE NEXT SEVERAL DAYS. HOWEVER...WILL CARRY A SLIGHT
CHANCE FOR RAIN FRIDAY AFTERNOON AND EVENING ACROSS THE FAR SOUTH
AND SOUTHEASTERN COUNTIES WHO WILL STILL BE AHEAD OF THE FRONT.

OVER THE WEEKEND...THE UPPER LEVEL RIDGE WILL BUILD BACK OVER THE
REGION BUT WILL STILL BE CENTERED WEST OF NORTH TEXAS. THE ECMWF
INDICATES THE POTENTIAL FOR AN MCS TO MOVE INTO OKLAHOMA ON
SATURDAY BUT WILL LIKELY DISSIPATE BEFORE IT REACHES THE RED
RIVER. HOWEVER...IF THIS SCENARIO DOES DEVELOP...REMNANTS FROM
THIS COMPLEX COULD BRING A CHANCE FOR RAIN TO MAINLY THE NORTHERN
PORTIONS OF NORTH TEXAS ON SATURDAY. WITH THE UPPER LEVEL RIDGE
STILL CENTERED WEST OF THE REGION ON SUNDAY...ANOTHER MCS COULD
POSSIBLY DEVELOP NORTH OF THE REGION. EARLY NEXT WEEK...THE UPPER
LEVEL RIDGE WILL BECOME CENTERED OVER THE REGION AND A DRY
FORECAST CONTINUES INTO AT LEAST THE EARLY PART OF NEXT WEEK.

HOT TEMPERATURES WILL CONTINUE THROUGH TOMORROW BUT THEN WE WILL
SEE SOME RELIEF AS THE FRONT MOVES THROUGH THE REGION.
TEMPERATURES OVER THE WEEKEND WILL GENERALLY BE IN THE 90S WITH
SOME SPOTS AROUND 100 DEGREES. HOWEVER...THE TRIPLE DIGIT
TEMPERATURES WILL RETURN NEXT WEEK AS THE UPPER LEVEL RIDGE
CENTERS OVER THE REGION.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  80 104  79 100  78 /  30  20  20  30  20
WACO, TX              77 103  77 100  78 /  20  20  20  30  20
PARIS, TX             75  99  74  97  75 /  30  20  20  30  20
DENTON, TX            79 102  78  99  76 /  30  20  20  20  20
MCKINNEY, TX          79 101  77  99  76 /  30  20  20  30  20
DALLAS, TX            84 104  80 100  79 /  30  20  20  30  20
TERRELL, TX           80 101  78  98  77 /  30  20  20  30  20
CORSICANA, TX         77 102  77  98  77 /  20  20  20  30  20
TEMPLE, TX            75 101  75  99  76 /  20  20  20  30  20
MINERAL WELLS, TX     78 103  75 101  76 /  20  20  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Aug 7, 3:48 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT TUE AUG 7 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
348 PM CDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THROUGH THIS EVENING...WITH THE BEST CHANCES BEING ALONG AND
NORTH OF A COMANCHE TO CANTON LINE. A FEW STORMS MAY PRODUCE
DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN
1 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS
THROUGH THURSDAY EVENING. SOME LOW CHANCES WILL LINGER INTO
FRIDAY AND FRIDAY EVENING ALONG AND SOUTH OF A GOLDTHWAITE...TO
ATHENS LINE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY REQUESTED THROUGH 9 PM...MAINLY NORTH OF A
COMANCHE TO CANTON LINE.

In the hours before

Local storm report, Aug 7, 7:03 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
703 PM CDT TUE AUG 07 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             2 NW CHANDLER           32.32N  95.49W
08/07/2012  E1.00 INCH       HENDERSON          TX   PUBLIC

            QUARTER HAIL NEAR CHANDLER.
Local storm report, Aug 7, 7:04 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
704 PM CDT TUE AUG 07 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             5 E EDOM                32.37N  95.53W
08/07/2012  E1.00 INCH       VAN ZANDT          TX   TRAINED SPOTTER
Special weather statement, Aug 7, 7:07 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT TUE AUG 7 2012

TXZ119-080030-
DALLAS TX-
707 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN DALLAS COUNTY

AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
OUTFLOW BOUNDARY NEARING THE UNIVERSITY PARK AREA FROM THE EAST AT
25 MPH.  WINDS UP TO 45 MPH ARE LIKELY AS THE OUTFLOW BOUNDARY MOVES
ACROSS THE NORTHERN AND NORTHWESTERN PART OF DALLAS COUNTY.

CITIES IN THE PATH OF THESE STRONG WINDS INCLUDE
ADDISON...CARROLLTON...COCKRELL HILL...COPPELL...DALLAS...FARMERS
BRANCH...HIGHLAND PARK...IRVING...RICHARDSON AND UNIVERSITY PARK.

LAT...LON 3285 9674 3270 9676 3277 9702 3299 9703
      3299 9691 3297 9663
TIME...MOT...LOC 0005Z 113DEG 20KT 3287 9674
Special weather statement, Aug 7, 7:12 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CDT TUE AUG 7 2012

TXZ134-080045-
ELLIS TX-
712 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN ELLIS COUNTY

AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF WAXAHACHIE...MOVING SOUTHWEST
AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BARDWELL...ITALY AND
WAXAHACHIE.

WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3216 9673 3211 9684 3220 9697 3246 9688
      3232 9664
TIME...MOT...LOC 0012Z 035DEG 8KT 3225 9683
Local storm report, Aug 7, 7:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 PM CDT TUE AUG 07 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             1 SE HUTCHINS           32.64N  96.71W
08/07/2012  E1.00 INCH       DALLAS             TX   TRAINED SPOTTER

            QUARTER HAIL AT I45 AND WINTERGREEN
Special weather statement, Aug 7, 7:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT TUE AUG 7 2012

TXZ119-134-080115-
DALLAS TX-ELLIS TX-
745 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN DALLAS COUNTY
  NORTHERN ELLIS COUNTY

AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF RED OAK...MOVING SOUTHWEST
AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CEDAR HILL...DESOTO...
DUNCANVILLE...FERRIS...GLENN HEIGHTS...GRAND PRAIRIE...LANCASTER...
MIDLOTHIAN...OAK LEAF...OVILLA...PALMER...RED OAK...WAXAHACHIE...
WILMER AND CEDAR HILL STATE PARK.

WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3239 9686 3252 9706 3255 9706 3255 9704
      3272 9704 3263 9666 3253 9651 3251 9651
      3250 9650 3248 9651 3235 9645
TIME...MOT...LOC 0045Z 036DEG 11KT 3254 9676

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:00 PM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt22 min
Aug 7, 7:07 PM CDTSpecial Weather StatementFWDDallas23 min
Aug 7, 7:12 PM CDTSpecial Weather StatementFWDEllis33 min
Aug 7, 8:01 PM CDTSpecial Weather StatementFWDHill29 min
Aug 8, 12:28 PM CDTSpecial Weather StatementFWDEllis32 min
Aug 8, 12:36 PM CDTSpecial Weather StatementFWDKaufman24 min
Aug 8, 1:00 PM CDTSpecial Weather StatementFWDNavarro30 min
Aug 8, 1:17 PM CDTSpecial Weather StatementFWDMcLennan28 min
Aug 8, 1:57 PM CDTSpecial Weather StatementFWDCoryell33 min
Aug 8, 2:01 PM CDTSpecial Weather StatementFWDMcLennan29 min
Aug 8, 2:05 PM CDTSpecial Weather StatementFWDHamilton25 min
Aug 8, 2:18 PM CDTSpecial Weather StatementFWDBosque27 min
Aug 8, 2:23 PM CDTSevere Thunderstorm WarningFWDBosque37 min
Aug 8, 2:25 PM CDTSpecial Weather StatementFWDFreestone35 min
Aug 8, 2:26 PM CDTSpecial Weather StatementFWDMcLennan34 min
Aug 8, 2:37 PM CDTSpecial Weather StatementFWDHenderson38 min
Aug 8, 2:43 PM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt33 min
Aug 8, 3:10 PM CDTSpecial Weather StatementFWDLimestone35 min
Aug 8, 3:18 PM CDTSpecial Weather StatementFWDAnderson27 min
Aug 8, 3:29 PM CDTSpecial Weather StatementFWDHenderson31 min
Aug 8, 3:38 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson52 min
Aug 8, 4:13 PM CDTSevere Thunderstorm WarningFWDAnderson62 min
Aug 8, 5:17 PM CDTSpecial Weather StatementFWDEastland28 min
Aug 8, 6:33 PM CDTSpecial Weather StatementFWDErath27 min
Aug 8, 6:48 PM CDTSpecial Weather StatementFWDHood27 min
Aug 8, 6:57 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant63 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.